Convexity and Weighted Integral Inequalities for Energy Decay Rates of Nonlinear Dissipative Hyperbolic Systems - Archive ouverte HAL Access content directly
Journal Articles Applied Mathematics and Optimization Year : 2005

Convexity and Weighted Integral Inequalities for Energy Decay Rates of Nonlinear Dissipative Hyperbolic Systems

(1)
1

Abstract

This work is concerned with the stabilization of hyperbolic systems by a nonlinear feedback which can be localized on a part of the boundary or locally distributed. We show that general weighted integral inequalities together with convexity arguments allow us to produce a general semi-explicit formula which leads to decay rates of the energy in terms of the behavior of the nonlinear feedback close to the origin. This formula allows us to unify for instance the cases where the feedback has a polynomial growth at the origin, with the cases where it goes exponentially fast to zero at the origin. We also give three other significant examples of nonpolynomial growth at the origin. Our work completes the work of [15] and improves the results of [21] and [22] (see also [23] and [10]). We also prove the optimality of our results for the one-dimensional wave equation with nonlinear boundary dissipation. The key property for obtaining our general energy decay formula is the understanding between convexity properties of an explicit function connected to the feedback and the dissipation of energy.
Not file

Dates and versions

hal-03895147 , version 1 (12-12-2022)

Identifiers

Cite

Fatiha Alabau-Boussouira. Convexity and Weighted Integral Inequalities for Energy Decay Rates of Nonlinear Dissipative Hyperbolic Systems. Applied Mathematics and Optimization, 2005, 51 (1), pp.61-105. ⟨10.1007/s00245⟩. ⟨hal-03895147⟩
0 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More